Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 6, 2007, 3:28 PM EDT for Miami-Dade County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 3:28 PM EDT (19:28 UTC)
- Expired
- Aug 6, 2007, 4:20 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:40 PM EDT | TSTM WND GST 60 | Coral Gables, FL | PUBLIC REPORTED 60 MPH WIND GUST FROM THUNDERSTORMS IN THE CORAL GABLES AREA |
| Aug 6, 3:41 PM EDT | HAIL 0.88 | Miami Shores, FL | PUBLIC REPORTED NICKLE SIZED HAIL MIAMI SHORES, VICINITY OF NORTH MIAMI AVE AND 106 ST. |
| Aug 6, 4:06 PM EDT | TSTM WND GST 60 | Coral Gables, FL | PUBLIC REPORTED 60 MPH WIND GUST FROM THUNDERSTORMS IN THE CORAL GABLES AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 061928 SVRMFL FLC086-062030- /O.NEW.KMFL.SV.W.0112.070806T1928Z-070806T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 328 PM EDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY CITY...AND MOVING SOUTH AT 10 TO 15 MPH. * THE STORM WILL AFFECT... PORT OF MIAMI... LITTLE HAVANA... COCONUT GROVE... UNIVERSITY OF MIAMI... KEY BISCAYNE... AND SURROUNDING COMMUNITIES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2587 8018 2587 8027 2555 8037 2553 8015 $$ BAXTER
3 follow-up statements
000 WWUS52 KMFL 061946 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT MON AUG 6 2007 FLC086-062030- /O.CON.KMFL.SV.W.0112.000000T0000Z-070806T2030Z/ MIAMI-DADE FL- 344 PM EDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH..AND NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EL PORTAL. THIS STORM WAS MOVING SOUTH AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLE HAITI... HIALEAH... LIBERTY CITY... ALLAPATTAH... AND SURROUNDING COMMUNITIES. THE PUBLIC REPORTED NICKEL SIZED HAIL OVER MIAMI SHORES AT 3:41 PM EDT. LAT...LON 2587 8018 2587 8027 2555 8037 2553 8015 $$ BAXTER
000 WWUS52 KMFL 062009 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 406 PM EDT MON AUG 6 2007 FLC086-062030- /O.CON.KMFL.SV.W.0112.000000T0000Z-070806T2030Z/ MIAMI-DADE FL- 406 PM EDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIALEAH...MOVING SOUTH AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIALEAH ALLAPATTAH... PORT OF MIAMI... AND SURROUNDING COMMUNITIES. AN OFF DUTY NWS EMPLOYEE REPORTED NICKEL SIZE HAIL AT PALMETTO AND 68TH STREET AT 4:05 PM EDT. PUBLIC ALSO REPORT 60 MPH GUSTS IN CORAL GABLES AT 3:40 PM WITH A SECONDARY STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2587 8018 2587 8027 2555 8037 2553 8015 $$ BAXTER
000 WWUS52 KMFL 062020 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT MON AUG 6 2007 FLC086-062027- /O.CAN.KMFL.SV.W.0112.000000T0000Z-070806T2030Z/ MIAMI-DADE FL- 417 PM EDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED. THUNDERSTORMS STILL REMAIN IN THE AREA WHICH CAN PRODUCE LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL. THESE STORMS WILL AFFECT THE AREAS OF NORTH MIAMI...LITTLE HAITI...AND HIALEAH DURING THE NEXT HOUR. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2587 8018 2587 8027 2555 8037 2553 8015 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:11 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 6, 2:11 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 211 PM EDT MON AUG 6 2007 .DISCUSSION...CURRENT UPPER TROUGH AXIS OVER THE EXTREME S FLA PENINSULA CONTINUING TO HELP FIRE OFF CONVECTION IN NORTHERLY FLOW. INITIAL CONVECTION SEEMING TO GET STARTED ALONG SFC BOUNDARY NEAR CENT BROWARD COUNTY WHICH IS THEN BEING ENHANCED BY PALM BEACH SEA AND LAKE BREEZES. THIS CONVECTION WILL CONTINUE TO EXTEND SOUTH THROUGH THE AFTERNOON. SOUTH OF THIS AREA, E CST SEA BREEZE CLEARLY EVIDENT ON MIAMI RADAR BEGINNING TO SHOVE WEST THROUGH THE METRO AREA. THIS SHOULD HELP KEEP CONVECTION FORMING INLAND AWAY FROM THE COAST IN BROWARD AND MIAMI-DADE COUNTIES. LOOKING WESTWARD, CONVECTION SHOULD EXPAND OVER THE INTERIOR ZONES BUT SHOULD STAY EAST OF THE NAPLES AREA WITH THE NORTHERLY FLOW. ONCE THE TROUGH MOVES SOUTH OF THE PENINSULA, CONVECTION WILL BEGIN TO WIND DOWN WITH LOSS OF INSOLATION. IN ADDITION, 50H RIDGE THAT HAS A FIRM GRIP OVER THE SE U.S. WILL BUILD BACK ACROSS S FLA TUESDAY AND WEDNESDAY WITH SFC RIDGE ALSO BUILDING BACK IN FROM THE ATL. THIS WILL GIVE S FLA A DEEP EASTERLY FLOW WITH A RETURN TO SCATTERED CONVECTION DEVELOPING INTERIOR AND THEN MOVING TO THE W CST. POPS WILL HOWEVER NOT BE HIGHER THAN LOW SCATTERED AS UPPER RIDGE WILL KEEP A CAP ON ANYTHING MAJOR. IN THE EXTENDED, NO MAJOR MOISTURE IMPULSES WITH ANY CARIBBEAN WAVES STAYING SOUTH OF OUR REGION AS YET ANOTHER IN A SERIES OF 50H TROUGHS DIGS INTO THE EASTERN U.S. ALLOWING FOR THE UPPER RIDGE TO BUILD BACK TO THE CENTRAL PLAINS. THE LATEST MEX HOWEVER INCREASES POPS FOR THE WEEKEND BUT AM HAVING A HARD TIME JUSTIFYING THIS BASED ON THE LATEST GFS RUN SO WILL NOT CHANGE POPS FOR THAT TIME FRAME. && .AVIATION...THE EAST AND WEST COAST SEA BREEZES HAVE DEVELOPED AND WAS PUSHING SLOWLY INLAND EARLY THIS AFTERNOON. SOME SHOWERS WERE DEVELOPING ALONG THE EAST COAST SEA BREEZE AND SHOULD CONTINUE AS THE SEA BREEZE PUSHES INLAND. SO HAVE PUT VCTS IN THE TAF SITES FOR PBI...FLL...AND FXE FOR THIS AFTERNOON. REST OF THE TAF SITES SHOULD NOT SEE ANY ACTIVITY AS THE SEA BREEZES WILL BE INLAND BY THE TIME THE ACTIVITY HAS GOT STARTED IN THESE AREAS. THE ACTIVITY SHOULD BE DONE EARLY THIS EVENING AS THE HEATING OF THE DAY IS LOST. SO WILL HAVE NO WX IN THE TAF SITES AFTER 23Z. VFR CONDITIONS WILL ALSO PREVAIL THROUGH THE PERIOD ACROSS ALL OF THE SOUTH FLORIDA TAF SITES. THE ONLY EXCEPTION TO THIS IS DURING A SHOWER THAT COULD REDUCE THE VIS TO MVFR CONDITIONS FOR ABOUT 20 MINUTES OR SO THIS AFTERNOON.. BUT THE TIME IS TO SHORT TO PUT IN THE TAFS. && .MARINE...SFC PRESSURE GRADIENT WILL REMAIN VERY WEAK NEXT SEVERAL DAYS WITH SEAS AT MOSTLY TWO FEET OR LESS THROUGH THE FORECAST CYCLE. && .FIRE WEATHER...NO MAJOR CONCERNS ANTICIPATED WITH HIGH ENOUGH DEW POINTS KEEPING LOWEST AFTERNOON RH VALUES IN THE 40 TO 45 PERCENT RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 91 78 91 / 10 20 10 30 FORT LAUDERDALE 80 92 79 90 / 10 20 10 30 MIAMI 80 93 78 90 / 10 20 10 30 NAPLES 78 93 79 91 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Aug 6, 10:00 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT MON AUG 6 2007 FLZ063-066>075-168-172>174-070100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1000 AM EDT MON AUG 6 2007 ...HEAT INDICES 105 TO 110 INTERIOR THIS AFTERNOON... ...FEW STRONG STORMS OVER SOUTHERN INTERIOR AREAS THIS AFTERNOON... ...ISOLATED STORMS EXCEPT SCATTERED INTERIOR THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THIS EVENING AS THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER THE INTERIOR. THE BEST CHANCE OF ACTIVITY WILL BE SOUTHERN INTERIOR AREAS OF SOUTH FLORIDA. FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS CAN OCCUR WITH THE STRONGEST THUNDERSTORMS. WIND: THE STRONGEST THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH MAINLY OVER THE SOUTHERN INTERIOR AREAS OF SOUTH FLORIDA. HAIL: THE STRONGEST THUNDERSTORMS CAN ALSO TAP INTO THE COOLER AIR ALOFT. THIS WILL HELP TO GENERATE SOME SMALL HAIL UP TO DIME SIZE MAINLY OVER THE SOUTHERN INTERIOR AREAS OF SOUTH FLORIDA. FLOODING: THERE COULD ALSO BE SOME MINOR STREET FLOODING WITH ANY THUNDERSTORM THAT DOES DEVELOP OVER SOUTH FLORIDA DUE TO THE SLOW MOVEMENT...ESPECIALLY OVER THE INTERIOR AREAS OF SOUTH FLORIDA WHERE THE SEA BREEZES COLLIDE. TEMPERATURES: HEAT INDICES WILL AGAIN SOAR TO 105 TO 110 IN THE INTERIOR PORTIONS OF SOUTH FLORIDA TODAY. THE COUNTIES AFFECTED THE MOST WILL BE EASTERN COLLIER...SOUTHEASTERN HENDRY...WESTERN BROWARD AND NORTHWESTERN MIAMI-DADE COUNTIES. OTHER AREAS OF SOUTH FLORIDA MAY SEE HEAT INDICES IN THE TRIPLE DIGITS AND NEARING 105. THE EAST AND WEST COAST SEA BREEZES AS WELL AS LAKE BREEZES OFF OF LAKE OKEECHOBEE WILL MITIGATE THE DURATION OF THE HIGH HEAT INDICES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK...POSSIBLY INCREASING THURSDAY AND FRIDAY AS A TROPICAL WAVE MOVES THROUGH SOUTH FLORIDA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL, HIGH WINDS, OR FLOODING THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Aug 6, 2:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT MON AUG 6 2007 FLZ072-172-061915- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 240 PM EDT MON AUG 6 2007 ...STRONG THUNDERSTORM MOVING THROUGH EASTERN BROWARD COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POMPANO BEACH...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT... NORTH POMPANO BEACH... POMPANO BEACH... SEA RANCH LAKES... OAKLAND PARK... WILTON MANORS... FORT LAUDERDALE BEACH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Aug 6, 2:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT MON AUG 6 2007 FLZ074-173-061930- METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL- 257 PM EDT MON AUG 6 2007 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN MIAMI-DADE COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT OF MIAMI...MOVING SOUTH AT 15 MPH. THIS STORM WILL AFFECT... MIAMI... COCONUT GROVE... KEY BISCAYNE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:16 AM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 6, 9:26 AM EDT | Marine Weather Statement | MFL | 64 min | |
| Aug 6, 2:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 6, 3:29 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 6, 4:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 6, 4:49 PM EDT | Special Marine Warning | MFL | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.